BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Back to Search Results |
| Catalog Number |
D160904 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Asystole (4442)
| Date of Event |
06/10/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation with a octaray mapping catheter and the patient experienced asystole that required chest compressions and temporary pacing.It was reported that toward the end of the pfa (pulse field ablation) afib procedure the patient became asystolic after cardioversion.At the beginning of the case the physician used an octaray catheter creating a pre-pfa map on the carto 3 system.The octaray was removed and boston scientific farawave catheter was inserted, used to deliver "touch-up" pfa lesions around the pulmonary veins and posterior wall.The patient had received a previous cryo ablation.After the pfa portion the physician remapped with the octaray while the patient was in sinus rhythm.Coronary sinus (cs) pacing was done, during which the patient went back into afib rhythm.The medical team cardioverted the patient and at this point the patient went into asystole, this was observed on the ep (electrophysiology) recording system.The physician attempted to re-place the cs catheter for pacing, meanwhile a code was called.Chest compressions were administered, the patient was intubated, and a temporary pacing wire was placed.After about 25 minutes the patient spontaneously covered a rhythm (flutter or junctional), and the temporary pacing wire was removed.The patient was transferred to the "cbcu" for observation.The patient status was stable.Patient improved.
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number 31595307l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
Per internal review on 29-jul-2025, it was determined that this event is not reportable against bwi products.The asystole can be associated with cardioversion since the asystole occurred immediately after cardioversion and cardioversions can cause a temporary pause in electrical activity.There were no malfunctions with the mapping catheter that would cause it to be a suspected device.No indication that it contributed to the adverse event.No further details will be reported for this event.Manufacturer's reference number: (b)(4).